What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 2, 6:05 PM EST, 5 minutes earlier.
Area forecast discussion, Jul 2, 6:05 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Gray ME
705 PM EDT Thu Jul 2 2020
.SYNOPSIS...
Cold front will drop south through the area into tonight with
scattered showers and thunderstorms expected through this
evening. The front will stall to our southwest Friday with a
mostly cloudy and cooler day. Another front will cross the area
Sunday bringing a chance of showers and thunderstorms Sunday
afternoon. It will then turn increasingly warmer and more humid
through the middle of next week.
&&
.NEAR TERM /TONIGHT/...
7PM UPDATE...
Made a few more adjustments to precipitation chances mainly to
drop rain chances north of the line of convection. This line is
forming along the frontal boundary which has reached the coastal
plain and southern New Hampshire. North of this line rain
chances end quickly, notwithstanding a rogue shower near
Pittsburg at this hour. Convective threats remain, although the
collision of the front with the sea breeze may only produce
momentary fireworks before the more stable air kills the overall
convective potential shortly. Further to the west convection
along the front is much more sparse, although is likely to
affect the Manchester area.
5PM UPDATE....
Have updated the forecast to adjust precipitation chances and
thunderstorm wording. There's a cold front dropping in from the
NNW currently triggering convection in a line along and slightly
ahead of it. To the east, a back door front is moving west into
eastern Maine but will not arrive here until after the initial
front has made it to the coast. Further to the west, some more
isolated convection has initiated with assistance from the
terrain ahead of the frontal boundary. All of it is moving
generally to the south with some stronger updrafts capable of
producing large hail and gusty downburst winds. This severe
weather threat should be limited to just the next few hours as
overall instability weakens considerably as the evening
progresses. Still expect the possibility of fog tonight
depending on the degree of clearing. Fog will be most likely in
areas which see rain this evening.
ORIGINAL DISCUSSION...
Convection has started to fire near the international border as
the cold front progresses southward through Aroostook County.
Expect storms to continue to develop through this evening with
strong to severe storms possible until sunset. The overlap of
best instability, shear, and forcing continues to be over Maine,
where the best chances of severe storms will be. Lapse rates
are steepest in the low levels with relatively weak mid-level
lapse rates leading to strong winds being the primary threat,
although some hail will be possible. PWATS are near 1.3 inches
leading to storms producing torrential rain, but with fast
moving storms flooding will not be much of threat with low
visibility in downpours being the primary concern.
The cold front will continue to progress southwest overnight
and then will stall to our southwest by Friday morning. Ongoing
convection will transition to scattered showers with the loss of
heating after sunset. Dewpoints will drop behind the front
overnight across northeastern zones while cooler and drier does
not make it to southwestern areas until Friday. This will result
in a muggy night across southwest Maine and southern New
Hampshire with lows here in the upper 60s to near 70. With
lingering moisture across much of the area, fog will have a good
chance of developing again overnight.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
Friday morning the front will be stalled just to our southwest
and will be oriented NW to SE. This will provide a focus for
scattered showers to develop as disturbances pass aloft in
northwest flow. The best chances for showers will be in
southwest New Hampshire into the White Mountains, although much
of the day will be mostly dry. Partial clearing is expected from
NE to SW into Friday afternoon with highs in the 70s. Friday
night will be much cooler than tonight with most places dropping
into the 50s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
500 MB pattern across NOAM stays unstable with a trend toward
troughiness over the NE CONUS and SE Canada. Overall, though, there
is a distinct lack of cool air away from the pole, so the trend will
be for more summer-like warm air and humid conds with a greater
frequency of SHRA/TSRA chances right into next week.
Saturday may start off with a lot of clouds, esecially in the south,
but should start to clear out to at least partly sunny in the
mountains, and perhaps mostly sunny to tho south. There is a small
chance for a SHRA/TSRA in the mtns Sat afternoon, but for the most
part Saturday will be dry. Will still be in NE flow, but that will
be weakening, so will likely be warmer inland mostly in the mid-
upper, but flow along the coast will just shift from NE to SE. 70s,
with highs in the upper 60s to lower 70s. But it should be
comfortable with Tds in the 50s to around 60. Sat night will see
clearing and cool conds with lows mainly in the 50s.
On Sunday, a weak 500 MB wave passes across NE ME and will bring a
chance for SHRA/TSRA again in the afternoon, although chance look
better in the N and E zones. Highs will be a little warmer than
Saturday, generally in the upper 70s to mid 80s, except in the low
70s right on the coast.
Mon-Wed will feature building ridging over the NE CONUS and
increased warm and moist air moving in from the SW. So each will
become progressively warmer and more humid. with temps well into
the 80s and low 90s by Wed, and Tds approaching 70. The next best
chc of showers/storms will also be Wed.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Short Term...Scattered SHRA and TSRA will be possible through
sunset with KAUG having the best chance of seeing TSRA. Low cigs
will bring MVFR to KCON and KMHT by morning with IFR expected
overnight at remaining terminals in fog and low cigs. Conditions
will improve Friday morning with overcast skies expected for
most through mid-day.
Long Term...Mainly VFR Sat- Mon. Tempo Flight restrictions in
TSRA possible Sunday afternoon, and in over vly fog at KLEB/KHIE
at night.
&&
.MARINE...
Short Term...Winds/seas stay below SCA criteria Sat-Tue.
Long Term...Cold front drops south through the area this evening
with scattered SHRA and isolated TSRA. Areas of fog are
possible overnight with east to northeast winds increasing to 25
kts behind the front Friday morning. Seas will also build to 5
ft by mid-day Friday with a SCA in effect into Friday afternoon.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 4 AM to 4 PM EDT Friday for ANZ150-
152-154.
&&
NEAR TERM UPDATE...Kimble
SHORT TERM...Schroeter
LONG TERM...CempaHazardous weather outlook, Jul 2, 2:36 PM EST, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
336 PM EDT Thu Jul 2 2020
ANZ153-MEZ007>009-012>014-018>022-024>028-033-NHZ001>010-031000-
Casco Bay-Northern Oxford-Northern Franklin-Central Somerset-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-
336 PM EDT Thu Jul 2 2020
This Hazardous Weather Outlook is for Atlantic coastal waters,
Maine, south central Maine, southwest Maine, west central Maine,
western Maine, central New Hampshire and northern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
Isolated thunderstorms, associated with cold front moving south
through the area, may produce strong wind gusts and hail through
early evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ023-NHZ011>015-031000-
Coastal York-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
336 PM EDT Thu Jul 2 2020
This Hazardous Weather Outlook is for southwest Maine, New
Hampshire and southern New Hampshire.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>152-154-031000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
336 PM EDT Thu Jul 2 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This Afternoon and Tonight.
Areas of dense fog are possible through mid morning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 2, 4:48 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
548 PM EDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG ANSON 44.80N 69.89W
07/02/2020 SOMERSET ME PUBLIC
MULTIPLE TREES AND WIRES DOWN IN THE ANSON
AREA. HAIL WAS ALSO REPORTED.
&&
HATSpecial weather statement, Jul 2, 5:05 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Gray ME
605 PM EDT Thu Jul 2 2020
MEZ020-021-022230-
Androscoggin-Kennebec-
605 PM EDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KENNEBEC AND
NORTHEASTERN ANDROSCOGGIN COUNTIES...
At 605 PM EDT, a strong thunderstorm was located 7 miles northwest of
Winthrop, or 12 miles northeast of Turner, moving southeast at 25
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Augusta, Litchfield, Belgrade, Livermore Falls, Farmingdale,
Manchester, Hallowell, Winthrop, Greene, Chelsea, Leeds, Livermore,
Fayette, Wales, Monmouth, Wayne, Readfield, Mount Vernon and West
Gardiner.
This includes Interstate 95 between mile markers 105 and 112.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4438 7021 4450 6992 4427 6973 4415 7010
TIME...MOT...LOC 2205Z 316DEG 21KT 4439 7008
DS
Special weather statement, Jul 2, 5:32 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Gray ME
632 PM EDT Thu Jul 2 2020
MEZ022-028-022300-
Interior Waldo-Coastal Waldo-
632 PM EDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WALDO COUNTY...
At 632 PM EDT, a strong thunderstorm was located near Thorndike,
moving southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Belfast, Lincolnville, Searsport, Thorndike, Stockton Springs,
Prospect, Unity, Knox, Frankfort, Brooks, Freedom, Jackson, Morrill,
Belmont, Monroe, Waldo, Swanville, Montville, Troy and Northport.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4433 6910 4458 6935 4466 6919 4464 6918
4466 6910 4450 6878
TIME...MOT...LOC 2232Z 316DEG 27KT 4460 6918
DSLocal storm report, Jul 2, 5:35 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
635 PM EDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 E NORRIDGEWOCK 44.72N 69.73W
07/02/2020 SOMERSET ME FIRE DEPT/RESCUE
REPORTED AT BIGELOW HILL ROAD, ADAMS STREET,
PINE STREET,AND WINTER STREET SKOWHEGAN ME
WITH MULTIPLE TREES AND WIRES DOWN.
&&
HATSpecial weather statement, Jul 2, 5:51 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Gray ME
651 PM EDT Thu Jul 2 2020
MEZ018-019-024-022315-
Interior York-Central Interior Cumberland-Coastal Cumberland-
651 PM EDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN YORK AND SOUTH
CENTRAL CUMBERLAND COUNTIES...
At 651 PM EDT, a strong thunderstorm was located near Standish, or 8
miles northwest of Westbrook, moving south at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Portland, Westbrook, Gorham, Falmouth, Buxton, Gray, Standish, Frye
Island and Windham.
This includes Interstate 95 between mile markers 49 and 51.
LAT...LON 4382 7059 4386 7037 4369 7029 4362 7055
TIME...MOT...LOC 2251Z 345DEG 15KT 4378 7046
DS
Special weather statement, Jul 2, 5:59 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Gray ME
659 PM EDT Thu Jul 2 2020
MEZ019-020-024-025-022330-
Androscoggin-Central Interior Cumberland-Coastal
Cumberland-Sagadahoc-
659 PM EDT Thu Jul 2 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ANDROSCOGGIN...CENTRAL
CUMBERLAND AND NORTHWESTERN SAGADAHOC COUNTIES...
At 658 PM EDT, a strong thunderstorm was located near Lewiston,
moving south at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lewiston, Brunswick, Bath, Mechanic Falls, Topsham, Cumberland,
Freeport, Gray, Woolwich, Raymond, Lisbon, Greene, Durham, Bowdoin,
Bowdoinham, Leeds, New Gloucester, Wales, Sabattus and Pownal.
This includes the following highways...
Interstate 295 between mile markers 24 and 42.
Interstate 95 between mile markers 57 and 91.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4399 6980 4379 7032 4408 7045 4423 7008
4421 7008 4420 7006 4419 7006 4418 7000
4417 7000 4416 7002 4413 7003 4411 6991
4411 6989
TIME...MOT...LOC 2258Z 345DEG 27KT 4404 7016
DS